Article Type: Case Report
Rapid onset of pedal edema associated with risperidone in two male patients: simultaneous clinical cases
Mehmet Hamdi Orum, Behice Han Almis, Halis Tolga Karaca
Pedal edema due to drugs is common especially with beta blockers, calcium channel blockers, non-steroidal anti-inflammatory drugs, and several hormonal drugs but they can rarely occur with new generation atypical antipsychotics. There are case reports with risperidone especially as peripheral edema. We present two male patients (Case A: 51-year-old, diagnosed with bipolar disorder type 2; Case B: 55-year-old, diagnosed with psychotic disorder plus mild mental retardation) who developed bilateral pedal edema after treatment with risperidone. Risperidone treatment in the elderly should be carefully decided because even small doses of risperidone may increase risk of edema.

Key words: pedal edema, risperidone, male
Journal of Mood Disorders (JMOOD) 2017;7(4):237-40
Online ISSN: 2146 -2380
Print ISSN: 2146-1473
Creative Commons License This work is licensed under a Creative Commons Attribution 3.0 Unported License